MAUDE Adverse Event Report: RESPIRONICS, INC BIPAP AUTOSV ASSY 60 SRS 30CM; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC BIPAP AUTOSV ASSY 60 SRS 30CM; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 960T
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Cancer (3262)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a bipap device's sound abatement foam became degraded and caused cancer.The patient did not receive medical intervention.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.  additional information was received and section b5 should be reported as:   the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient alleged to experience a cancer.There was no medical intervention required by the patient.The reported event of cancer and its reported severity was reviewed by the manufacture's clinical expert.This event is assessed as not related to the device in this case.Based on the available information, the manufacture concludes no further action is necessary.There was no medical intervention required by the patient.  the device has not yet returned to the manufacturer for evaluation.The patient has swapped out the deice at the distributor and at this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.  section(s) b1, b2, has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect- impact code, type of investigation findings and investigation conclusions has been updated.

Brand Name
BIPAP AUTOSV ASSY 60 SRS 30CM
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 muury ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 muury ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
501 living place
pittsburg, PA 15206
2673970028
MDR Report Key12961740
Report Number2518422-2021-07875
Device Sequence Number5424097
Product Code MNS
UDI-Device Identifier00606959037991
UDI-Public00606959037991
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number960T
Device Catalogue Number960T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown